MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US GLOBAL AP EXTRACTION HANDLE; EXTREMITY INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US GLOBAL AP EXTRACTION HANDLE; EXTREMITY INSTRUMENTS : HANDLES
Model Number 2130-01-075
Medical Device Problem Codes Break (1069); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a hip revision of a pinnacle cup two impaction handles snapped off the back during insertion of the replacement cup.The impactor sheered the rotating knob on the back of the impactors.Four set are available in house so surgical delay was no more than 5 minutes to bring up replacements.No patient known consequences surgery was completed otherwise without incident.Additional during a cleaning of the global ap set the ap broach extractor was noted to be damaged.The handle still functions but the weld appear to have broken and the handle now freely spins.No surgical involvement.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : no device was received for examination, therefore the reported event could not be confirmed.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.

Brand Name
GLOBAL AP EXTRACTION HANDLE
Common Device Name
EXTREMITY INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13366103
Report Number1818910-2022-01725
Device Sequence Number3744280
Product Code LXH
UDI-Device Identifier10603295090588
UDI-Public10603295090588
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2130-01-075
Device Catalogue Number213001075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown